Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Eating problems

04/25/2008

Question:

My husband was on pain meds for his neck. He had surgery over a year ago. Since he took those pain meds for so long, now he has no appetite. What is going on? It worries me since he had a healthy appetite before then. Could it be something worse? he also has acid reflux disease.

Answer:

It is possible that the pain medications may suppress his appetite. If they are pain medications commonly called NSAIDS (e.g. ibuprofen, ASA) they may irritate the stomach and bowel lining and lead to upset stomach and decreased appetite. The particular type of medicine needs to be known before a definitive statement can be made but likely the medicines are related.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

D Roy Ferguson, MD D Roy Ferguson, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University